Alert archive / Colorado / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 536, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 5, 2023, 4:55 PM MDT for Crowley County, Otero County, Colorado. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2023, 4:55 PM MDT (22:55 UTC)
- Expired
- Aug 5, 2023, 5:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Crowley County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 46 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 4:59 PM MDT | HAIL 1.75 | Fowler, CO | |
| Aug 5, 5:05 PM MDT | HAIL 1.75 | Olney Springs, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 1:32 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -164 m²/s²
- 0-3 km storm-relative helicity
- -132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546
WUUS55 KPUB 052255
SVRPUB
COC025-089-052345-
/O.NEW.KPUB.SV.W.0536.230805T2255Z-230805T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
455 PM MDT Sat Aug 5 2023
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central Otero County in southeastern Colorado...
Southwestern Crowley County in southeastern Colorado...
* Until 545 PM MDT.
* At 455 PM MDT, a severe thunderstorm was located over Olney
Springs, or 25 miles northwest of La Junta, moving southeast at 30
mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* This severe thunderstorm will be near...
Crowley around 500 PM MDT.
Manzanola around 505 PM MDT.
Other locations in the path of this severe thunderstorm include Rocky
Ford, Swink and La Junta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3811 10405 3830 10404 3830 10392 3802 10356
3783 10381
TIME...MOT...LOC 2255Z 316DEG 26KT 3815 10396
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Hodanish3 follow-up statements
232
WWUS55 KPUB 052300
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
500 PM MDT Sat Aug 5 2023
COC025-089-052345-
/O.CON.KPUB.SV.W.0536.000000T0000Z-230805T2345Z/
Otero CO-Crowley CO-
500 PM MDT Sat Aug 5 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL OTERO AND SOUTHWESTERN CROWLEY COUNTIES...
At 459 PM MDT, a severe thunderstorm was located near Olney Springs,
or 23 miles northwest of La Junta, moving southeast at 30 mph.
HAZARD...Golf ball size hail in the town of Fowler.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Manzanola around 505 PM MDT.
Other locations in the path of this severe thunderstorm include Rocky
Ford, Swink and La Junta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3811 10405 3830 10404 3830 10392 3802 10356
3783 10381
TIME...MOT...LOC 2259Z 316DEG 26KT 3812 10393
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Hodanish954
WWUS55 KPUB 052306
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
506 PM MDT Sat Aug 5 2023
COC025-089-052345-
/O.CON.KPUB.SV.W.0536.000000T0000Z-230805T2345Z/
Otero CO-Crowley CO-
506 PM MDT Sat Aug 5 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL OTERO AND SOUTHWESTERN CROWLEY COUNTIES...
At 506 PM MDT, a severe thunderstorm was located over Manzanola, or
19 miles west of La Junta, moving southeast at 30 mph.
HAZARD...Golf ball size hail in Olney Springs.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Rocky Ford around 520 PM MDT.
Other locations in the path of this severe thunderstorm include Swink
and La Junta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3821 10404 3824 10384 3802 10356 3783 10381
3811 10405
TIME...MOT...LOC 2306Z 316DEG 26KT 3808 10389
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Hodanish468
WWUS55 KPUB 052339
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
539 PM MDT Sat Aug 5 2023
COC025-089-052349-
/O.EXP.KPUB.SV.W.0536.000000T0000Z-230805T2345Z/
Otero CO-Crowley CO-
539 PM MDT Sat Aug 5 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OTERO AND SOUTHWESTERN
CROWLEY COUNTIES WILL EXPIRE AT 545 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
LAT...LON 3821 10404 3824 10384 3802 10356 3783 10381
3811 10405
TIME...MOT...LOC 2339Z 316DEG 26KT 3791 10368
$$
HodanishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:30 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 5, 2:30 PM MDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 230 PM MDT Sat Aug 5 2023 .SHORT TERM...(This evening through Sunday) Issued at 204 PM MDT Sat Aug 5 2023 Key Messages: 1) Severe storms will continue this afternoon into the evening. 2) Dryer and cooler tomorrow, with storms mainly relegated to the mtns/plains interface. 3) Fire weather concerns for the San Luis Valley (SLV). Currently...severe storms ongoing across N el paso county. Storms have been tornadic Rest of this afternoon into tonight... Severe storms will continue to move southeast across plains during the remainder of the afternoon and evening hours. Multiple rounds are possible. As boundary pushes south, hodographs become quite favorable for low level rotation per fcst soundings. Tomorrow... Main concern tomorrow will be continuation of Red Flag conditions for the San Luis valley as winds will gusts to 30 to 35 mph from the southwest and humidity values will be in the single digits during the afternoon time period. As for precip, best chance of storms during the day will be along the mtns/plains interface. The interior will likely be too dry for any storms and farther east may be to stable as cooler air will be moving into the plains. Depending on how much moisture pushes into the mtns/plains interface will be the deciding factor on how strong the storms will be. For now SPC does not have this area outlooked, but I would not be too surprised to see a strong storm or two over this region during the afternoon time period. temps tomorrow will be noticeably cooler over the plains, as max temps will only be in the 70s to mid 80s. The SLV will see the warmest conditions with highs in the 85-90F range. .LONG TERM...(Sunday night through Saturday) Issued at 204 PM MDT Sat Aug 5 2023 Going to be a quick long term discussion this afternoon due to the active weather. Overall, models in good agreement through much of the extended period, with broad westerly flow giving way to upper ridging for mid to late week. Sunday night through Tuesday...broad westerly flow will continue across the region with embedded energy working its way across northern Colorado. This will likely lead to periods of showers and thunderstorms the area. A boundary will have moist southeasterly low level flow banked along the Eastern Mountains Sunday evening, with ongoing showers and thunderstorms. This activity will spread east across the Plains Sunday night, clearing the area by Monday morning. Given the instability and shear, a few storms may become strong to severe with large hail and damaging winds possible. By Monday and Tuesday, the main energy feed across Colorado will be north. That will likely limit shower and thunderstorm activity. Areas from the Palmer Divide, southeast across the Plains for areas north of Highway 50 will see continued thunderstorm chances. South of Highway 50, coverage will be minimal, with possible isolated activity moving off the southern Sangre de Cristo Range into the Raton Mesa region. Any storms that do move over these areas may produce hail and gusty winds. For areas west of I-25, elevated fire weather conditions are expected. Low humidity values and gusty winds will spread across the San Juan Range, down across the San Luis Valley and into the Eastern Mountains. By Tuesday, these conditions will likely spread into the southern I-25 corridor. Wednesday through Saturday...upper high pressure will rebuild across Colorado for late in the week. Monsoonal moisture will slowly work back northward with increased chances for showers and thunderstorms by Saturday. Before Saturday, more isolated activity over the Mountains is forecast. Temperatures will also be on the rise with mid to upper 90s across the Plains. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 204 PM MDT Sat Aug 5 2023 Strong to severe storms will be possible at KCOS and KPUB through early to mid evening. There will be the potential for low cigs in the mvfr range later tonight, depending on how much moisture pushes back on towards the mtns. Tomorrow should be VFR For KALS, VFR next 24 hours. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ224. Red Flag Warning from 11 AM to 8 PM MDT Sunday for COZ224. && SHORT TERM...HODANISH LONG TERM...MOZLEY AVIATION...HODANISH
Hazardous weather outlook, Aug 5, 11:01 AM MDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1101 AM MDT Sat Aug 5 2023 COZ058>089-093>099-061715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1101 AM MDT Sat Aug 5 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Severe Thunderstorms are near certain this afternoon and evening across a good part of the region. The greatest threat area will be east of a line from Lake George, to Rye, to Trinidad, and then east to the Kansas border. DESTRUCTIVE hail, damaging winds and isolated tornadoes are expected. A couple of rounds of severe storms are expected to occur over the region. The first round is expected to develop over the Pikes Peak region during the 1 pm to 3 pm time period, and move generally east. Later this afternoon, scattered to numerous severe storms will develop over all of the plains, and then move southeast. Very destructive hail, with hailstones 2 to 3 inches in diameter, will be possible. Damaging winds greater than 75 mph will be possible. Isolated tornadoes will be a threat. The severe storms may last well into the evening hours across the far southeast plains. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms will be possible across the higher terrain and eastern plains both Sunday and Monday afternoon and evening. The main threats are expected to be hail up to one half inch in diameter, wind gusts to 50 mph and lightning. Critical fire weather conditions will persist across the higher terrain through Monday, with the greatest areas of concern being the San Luis Valley and the Sangre de Cristo Mountains. As the drying trend persists and pushes east, fire weather highlights may need to be expanded east into the I25 Corridor starting Tuesday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be IMMINENT this afternoon and this evening. Hodanish
In the hours before
Local storm report, Aug 5, 4:38 PM MDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
438 PM MDT Sat Aug 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM Hail 11 SSE Schriever AFB 38.65N 104.46W
08/05/2023 E1.00 inch El Paso CO Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Aug 5, 4:41 PM MDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
441 PM MDT Sat Aug 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Hail 1 NNE Security 38.76N 104.73W
08/05/2023 M1.25 inch El Paso CO Trained Spotter
relayed via social media.
&&Special weather statement, Aug 5, 4:45 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
445 PM MDT Sat Aug 5 2023
COZ089-093-095-052330-
Crowley County CO-Western Kiowa County CO-
La Junta Vicinity/Otero County CO-
445 PM MDT Sat Aug 5 2023
...A strong thunderstorm will impact portions of northeastern Otero,
southwestern Kiowa and northeastern Crowley Counties through 530 PM
MDT...
At 444 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Wild Horse Point, or 37 miles north of La Junta,
moving southeast at 30 mph. This storm is in a favorable environment
to become severe.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3838 10325 3819 10350 3852 10377 3852 10351
3853 10350 3852 10345
TIME...MOT...LOC 2244Z 316DEG 26KT 3851 10365
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HodanishLocal storm report, Aug 5, 4:46 PM MDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
446 PM MDT Sat Aug 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM Hail 13 NNE Pinon 38.59N 104.48W
08/05/2023 M3.00 inch El Paso CO Trained Spotter
Measured 3.3 inch hail with picture on
social media.
&&Local storm report, Aug 5, 4:49 PM MDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
449 PM MDT Sat Aug 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Hail 5 SW Black Forest 38.96N 104.75W
08/05/2023 M1.75 inch El Paso CO Public
Pictures relayed via broadcast media.
&&Local storm report, Aug 5, 4:54 PM MDT, 1 minute before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
454 PM MDT Sat Aug 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Hail 5 N Peyton 39.10N 104.47W
08/05/2023 M1.00 inch El Paso CO Trained Spotter
0140 PM Tornado 4 NNE Black Forest 39.07N 104.67W
08/05/2023 El Paso CO Trained Spotter
Spotter can visually see tornado on the
ground about 3 to 4 miles north of their
location.
0203 PM Funnel Cloud 4 NNE Black Forest 39.07N 104.67W
08/05/2023 El Paso CO Trained Spotter
Corrects previous tornado report from 4 NNE
Black Forest. Spotter can visually see a
funnel cloud to the west beginning to
appear, just north of Monument.
0210 PM Funnel Cloud 5 SSE Air Force Academy 38.93N 104.85W
08/05/2023 El Paso CO Trained Spotter
Corrects previous tornado report from 5 SSE
Air Force Academy. Spotter can visually see
a funnel cloud to the northeast of location,
just east of Monument, near Black Forest.
0213 PM Hail 2 NW Air Force Academy 39.02N 104.89W
08/05/2023 E1.25 inch El Paso CO Public
Report from mPING: Half Dollar (1.25 in.).
0215 PM Hail 2 SSE Air Force Academy 38.98N 104.85W
08/05/2023 M1.00 inch El Paso CO NWS Employee
0220 PM Hail 2 SE Air Force Academy 38.98N 104.84W
08/05/2023 M1.00 inch El Paso CO Trained Spotter
Located on I-25, just north of Air Force
Academy.
0222 PM Hail 1 NNW Air Force Academy 39.02N 104.88W
08/05/2023 E1.00 inch El Paso CO Public
Report from mPING: Quarter (1.00 in.).
0222 PM Hail 3 ESE Air Force Academy 38.99N 104.81W
08/05/2023 M1.00 inch El Paso CO Trained Spotter
0227 PM Hail 5 ESE Air Force Academy 38.97N 104.78W
08/05/2023 E1.25 inch El Paso CO Public
Report from mPING: Half Dollar (1.25 in.).
0230 PM Funnel Cloud 6 NNE Falcon 39.01N 104.58W
08/05/2023 El Paso CO Trained Spotter
Spotter can visually see an active wall
cloud with a brief funnel cloud sited within
past 5 minutes.
0235 PM Hail 5 SW Black Forest 38.96N 104.75W
08/05/2023 M1.75 inch El Paso CO Public
Pictures relayed via broadcast media.
0238 PM Hail 3 E Air Force Academy 39.01N 104.81W
08/05/2023 M1.25 inch El Paso CO Trained Spotter
0240 PM Hail 5 SSW Black Forest 38.94N 104.72W
08/05/2023 M1.75 inch El Paso CO Trained Spotter
0245 PM Hail 3 W Falcon 38.93N 104.68W
08/05/2023 M1.50 inch El Paso CO Trained Spotter
Numerous reports of hail 1.00 to 1.5 inches
in this immediate region.
0246 PM Hail 1 E Peterson AFB 38.83N 104.68W
08/05/2023 E1.75 inch El Paso CO Public
Report from mPING: Golf Ball (1.75 in.).
0246 PM Hail 2 SSW Falcon 38.90N 104.64W
08/05/2023 M1.50 inch El Paso CO Trained Spotter
0249 PM Hail 4 WSW Falcon 38.90N 104.68W
08/05/2023 E1.75 inch El Paso CO Trained Spotter
0253 PM Hail 3 NE Peterson AFB 38.87N 104.66W
08/05/2023 M2.00 inch El Paso CO Trained Spotter
Numerous reports of ping pong to golf ball
size hail.
0256 PM Hail 4 NE Peterson AFB 38.87N 104.66W
08/05/2023 E1.50 inch El Paso CO Public
Report from mPING: Ping Pong Ball (1.50
in.).
0257 PM Hail 3 NE Peterson AFB 38.87N 104.66W
08/05/2023 M2.00 inch El Paso CO Trained Spotter
0257 PM Hail 4 NE Peterson AFB 38.87N 104.66W
08/05/2023 M2.00 inch El Paso CO Trained Spotter
0259 PM Hail 5 N Peterson AFB 38.90N 104.72W
08/05/2023 E1.75 inch El Paso CO Public
Report from mPING: Golf Ball (1.75 in.).
0300 PM Hail 4 NNW Peterson AFB 38.88N 104.72W
08/05/2023 E1.50 inch El Paso CO Public
Report from mPING: Ping Pong Ball (1.50
in.).
0300 PM Hail 2 W Schriever AFB 38.80N 104.55W
08/05/2023 E1.50 inch El Paso CO Public
Report from mPING: Ping Pong Ball (1.50
in.).
0300 PM Hail 3 N Peterson AFB 38.88N 104.70W
08/05/2023 M1.75 inch El Paso CO Public
0308 PM Hail 2 SW Schriever AFB 38.78N 104.55W
08/05/2023 E2.50 inch El Paso CO Public
Report from mPING: Tennis Ball (2.50 in.).
0314 PM Hail 4 SSW Schriever AFB 38.75N 104.54W
08/05/2023 E2.75 inch El Paso CO Public
Report from mPING: Baseball (2.75 in.).
0323 PM Hail 5 E Security 38.74N 104.65W
08/05/2023 E1.25 inch El Paso CO Public
Report from mPING: Half Dollar (1.25 in.).
0323 PM Hail 2 ESE Security 38.74N 104.70W
08/05/2023 M1.00 inch El Paso CO Trained Spotter
0326 PM Hail 7 SSE Schriever AFB 38.71N 104.46W
08/05/2023 E2.50 inch El Paso CO Public
Report from mPING: Tennis Ball (2.50 in.).
0331 PM Hail 4 E Security 38.74N 104.66W
08/05/2023 M1.25 inch El Paso CO Trained Spotter
0335 PM Hail 1 NNE Security 38.76N 104.73W
08/05/2023 M1.25 inch El Paso CO Trained Spotter
relayed via social media.
0343 PM Hail 11 SSE Schriever AFB 38.65N 104.46W
08/05/2023 E1.00 inch El Paso CO Public
Report from mPING: Quarter (1.00 in.).
0345 PM Hail 13 SSE Schriever AFB 38.61N 104.46W
08/05/2023 M4.00 inch El Paso CO Trained Spotter
Hail between 3 and 4 inches.
0346 PM Hail 13 NNE Pinon 38.59N 104.48W
08/05/2023 M3.00 inch El Paso CO Trained Spotter
Measured 3.3 inch hail with picture on
social media.
0347 PM Hail 13 SSE Schriever AFB 38.62N 104.46W
08/05/2023 E2.25 inch El Paso CO Public
Report from mPING: Hen Egg+ (2.25 in.).
0348 PM Hail 11 NNE Pinon 38.58N 104.52W
08/05/2023 E3.25 inch El Paso CO Public
Report from mPING: Baseball+ (3.25 in.).
0349 PM Hail 11 SW Truckton 38.59N 104.30W
08/05/2023 E2.50 inch El Paso CO Public
Report from mPING: Tennis Ball (2.50 in.).
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:31 PM MDT | Special Weather Statement | PUB | Pueblo | 29 min |
| Aug 4, 6:52 PM MDT | Special Weather Statement | PUB | Pueblo | 23 min |
| Aug 4, 8:12 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| Aug 4, 8:53 PM MDT | Special Weather Statement | PUB | Otero | 37 min |
| Aug 4, 9:26 PM MDT | Special Weather Statement | PUB | Bent | 34 min |
| Aug 5, 1:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 46 min |
| Aug 5, 1:43 PM MDT | Tornado Warning | PUB | El Paso | 47 min |
| Aug 5, 1:49 PM MDT | Tornado Warning | PUB | El Paso | 26 min |
| Aug 5, 1:53 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 52 min |
| Aug 5, 2:04 PM MDT | Tornado Warning | PUB | El Paso, Teller | 26 min |
| Aug 5, 2:09 PM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 30 hr |
| Aug 5, 2:18 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 42 min |
| Aug 5, 2:27 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Aug 5, 2:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 30 min |
| Aug 5, 2:36 PM MDT | Tornado Warning | PUB | El Paso | 24 min |
| Aug 5, 2:59 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Aug 5, 2:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Aug 5, 3:03 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Aug 5, 3:08 PM MDT | Tornado Warning | PUB | El Paso | 37 min |
| Aug 5, 3:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 46 min |
| Aug 5, 3:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 46 min |
| Aug 5, 3:14 PM MDT | Tornado Warning | PUB | El Paso | 31 min |
| Aug 5, 3:27 PM MDT | Tornado Warning | PUB | El Paso, Pueblo | 48 min |
| Aug 5, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 46 min |
| Aug 5, 3:49 PM MDT | Tornado Warning | PUB | El Paso, Pueblo | 26 min |
| Aug 5, 3:59 PM MDT | Tornado Warning | PUB | Crowley, El Paso, Pueblo | 31 min |
| Aug 5, 4:09 PM MDT | Tornado Warning | PUB | Crowley, El Paso, Pueblo | 36 min |
| Aug 5, 4:36 PM MDT | Tornado Warning | PUB | Crowley, Otero, Pueblo | 24 min |
| Aug 5, 4:45 PM MDT | Special Weather Statement | PUB | Crowley | 45 min |
| Aug 5, 4:51 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa, Otero | 39 min |
| Aug 5, 4:59 PM MDT | Special Weather Statement | PUB | Otero | 46 min |
| Aug 5, 5:12 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Otero | 34 min |
| Aug 5, 5:21 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 39 min |
| Aug 5, 5:38 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 18 min |
| Aug 5, 5:57 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.